# SDR 2013FA0000017

- Difficulty date: December 19, 2012
- Submitted: January 11, 2013
- Operation: General aviation
- Aircraft: N3926A
- Make and model: Urocop EC120B
- Aircraft serial: 1598
- Engine: Tmeca ARRIUS2F
- System (JASC): 7810 · Engine Collector/Tailpipe/Nozzle
- Part: Outlet
- Part number: C711C2101054
- Part serial: 2008029
- Condition: Burned
- Location: Exhaust
- Part time: 1,701 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING SCHEDULED INSPECTION, MECHANIC NOTED BURNING AROUND THE AREA OF THE EXHAUST OUTLET.  IT WAS NOTED THAT THE BURNING, CRACKING AND DEBONDING HAD TAKEN PLACE IN A 12 X 9 AREA.  FURTHER INSPECTION REVEALED THE CAUSE COULD BE FROM AN ENGINE BREATHER TUBE THAT IS INSERTED THROUGH THE UPPER PORTION OF THE EXHAUST TAIL PIPE, THIS ASSEMBLY AT THE TAIL PIPE HAS NO GASKET AND COULD ALLOW HOT EXHAUST GASSES TO ESCAPE INSIDE THE COWLING AND TRAVEL TO THE POINT ON THE COWLING THAT SUFFERED THE BURNING.  SUGGEST A HEAT REFLECTIVE SHIELD BE INSTALLED IN THIS PORTION OF COWLING OR A GASKET FIT AT THE TAIL PIPE AND ENGINE VENT JUNCTION.
